Acute Myocardial Ischemia Following Bee Sting in an Adolescent Male: A Case Report.
Аннотация
BACKGROUND Epinephrine for anaphylactic shock is the standard life-saving treatment in the emergency department. Cardiac symptoms after epinephrine administration in a child with no prior cardiac history are often not suspected. We describe a presentation of diastolic cardiac dysfunction after anaphylaxis from a bee sting in an adolescent male. CASE REPORT A 16-year-old male with no prior history of allergy presented with anaphylaxis following a bee sting. The patient received an inadvertent intravenous rather than intramuscular dose of 1: 1000 epinephrine, leading to myocardial ischemia. Diastolic dysfunction resulting from myocardial ischemia and fluid resuscitation led to development of pulmonary edema. The patient required epinephrine drip for hemodynamic support and BiPAP for respiratory support. CONCLUSIONS This case highlights the risk of giving a rapid intravenous push of epinephrine, which converted an anaphylactic reaction to cardiogenic shock. Anaphylaxis-related coronary ischemia (Kounis) syndrome is another less likely etiology for our patient's presentation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.